





LINKING <u>C</u>LIMATE AND <u>D</u>EVELOPMENT POLICIES - <u>L</u>EVERAGING <u>INTERNATIONAL NETWORKS AND <u>K</u>NOWLEDGE <u>S</u>HARING (CD-LINKS) PROJECT MEETING AND STAKEHOLDER WORKSHOP</u>

1-3 December 2016

Host: Energy Research Institute of the National Development and Reform Commission (ERI-NDRC) Venue: Grand Gongda Jianguo Hotel Beijing, 100 Pingleyuan(100)

Beijing, China AGENDA

THURSDAY, 1 DECEMBER		
09:00-09:20	Welcome and Meeting Objectives Kejun Jiang, ERI Keywan Riahi, IIASA • Meeting objectives [10 min + 10 min discussion]	
09:20-09:40	 Work Package session in plenary: Work Package 1 Michael Pahle, PIK Roberto Schaeffer, COPPE Presentation of case studies [10 min] Synthesis paper of case studies [5 min + 5 min discussion] 	
09:40-10:00	 Work Package session in plenary: Work Package 5 Laurent Drouet, CMCC Visualization tools; challenges and opportunities [5 min introduction + 15 min discussion] 	
10:00-10:30	 Work Package session in plenary: Work Package 2 Detlef Van Vuuren, PBL Niklas Höhne, WU Brief presentation by Niklas Hoehne on the current status of the database [5 minutes] Presentation by Mark Roelfsema on the protocol for CD-LINKS global model runs and the first results for INDCs, current policies [15 minutes] Discussion [10 minutes] 	
10:30-11:00	Coffee break	







11:00-12:00	Parallel break-out groups:
Room 1	Parallel Group B: Work Package 5 Chairperson: Valentina Bosetti, CMCC Rapporteur: Laurent Drouet, CMCC
	• Further discussion about the development of visualization tools
Room 2	 Parallel Group A: Work Package 2 Chairperson: Detlef Van Vuuren Rapporteur: Mark Roelfsema Presentation and discussion on status and new actions policy database [15 minutes] Presentation and discussion on implementation and first results model teams of INDC/current policy model protocol [45 minutes]
12:00-13:00	Lunch
Stakeholder Wo Sustainable NA — The Chinese P	ATIONAL ROADMAPS TOWARDS THE GLOBAL OBJECTIVE OF 1.5 AND 2°C
13:00-13:20	 Welcome and Introduction to Stakeholder Workshop Kejun Jiang, ERI Keywan Riahi, IIASA Welcome [5 min] Meeting objectives, presentation of agenda [5 min] Introduction [10 min]
13:20-13:35	Ratcheting up the NDCs – matching national roadmaps with the global pathways toward 1.5 and 2C Gunnar Luderer, PIK [15 min presentation]
13:35-13:50	Policy perspective on the NDCs Niklas Höhne, WU [15 min presentation]
13:50-14:05	Q&A on first block of presentations
14:05-14:20	Role of Energy Efficiency in China's Energy Transition Dai Yande, Director General of ERI [15 min presentation]
14:20-14:35	Chinese transformation pathways Kejun Jiang, ERI [15 min presentation]







14:35-14:50	Q&A on second block of presentations	
14:50-15:20	Coffee break	
15:20-15:40	Sustainable development implications of ratcheting up – synergies and trade-offs Volker Krey, IIASA [15 minutes + 5 minutes Q&A]	
15:40-17:30	Panel discussion: From Paris to the SDGs in China and globally – How can science contribute? Chair: Keywan Riahi, IIASA Chinese stakeholders Prodipto Ghosh, TERI Tom Van Ierland, European Commission John Weyant, Stanford University	
17:30-17:45	Conclusions and wrap-up	
19:30	Stakeholder dinner Dinner for stakeholders and consortium members	
Friday, 2 December		
09:00-09:15	 Work Package session in plenary: Work Package 3 – adaptation Junko Mochizuki, IIASA Short update on progress to date Opening discussion related to plans for 1.5 degree paper 	
09:15-10:15	 Work Package session in plenary: Work Package 3 Chairperson: Elmar Kriegler, PIK National modeling team perspective: Overview of country-level transformation pathways from national CD-Links scenarios [15 min presentation by Roberto Schaeffer + 5 min discussion] Global modelling perspective: The effects of nationally implemented policies and the INDCs on the country-level [15 min presentation by PBL + 5 min discussion] Comparative analysis of country-level decarbonization [15 min presentation by Gunnar Luderer + 5 min discussion] 	
10:15-10:45	Coffee break	
10:45-12:45	Parallel break-out groups:	
Room 1	Parallel group B: Work Package 3 adaptation Chairperson: Junko Mochizuki, IIASA Rapporteur: tbc	







	 Continuation of discussion of adaptation inputs for 1.5°C report in a smaller group
Room 2	Parallel Group A: Work Package 3 Chair: Gunnar Luderer Rapporteur: tbc
	 Insights from national modelling teams [5 min presentation each, max. 3 Slides, 60 min in total] Discussion of modelling work by national teams Discussion of new CD-LINKS scenarios by global teams
	 Next steps, focus on Special Issue and Input to IPCC 1.5°C report
12:45-13:45	Lunch
13:45-15:00	Work Package session in plenary: Work Package 4 Volker Krey, IIASA Ritu Mathur, TERI
	Overview of SD reporting in fast-track scenarios
	 Initial discussion of SD scenario protocol Needs for model development related to the SD dimensions
	Thematic group on Air Pollution [10 min presentation + 5 min discussion] Peter Rafaj, IIASA
	Thematic group on Life Cycle Analysis based Environmental Indicators [10 min presentation + 5 min discussion] Gunnar Luderer, PIK
15:00-15:45	Parallel break-out groups:
Room 1	Thematic group on Water for Energy Chairperson: Ritu Mathur, TERI Rapporteur: Oliver Fricko, IIASA
Room 2	Thematic group on Food Security and other Land-use Chairperson: Shinichiro Fujimori, NIES Rapporteur: Joeri Rogelj, IIASA
15:45-16:00	Coffee Break
16:00-16:45	Parallel break-out groups:
Room 1	Thematic group on Economic Development and Employment Chairperson: Zoi Vrontisi, ICCS Rapporteur: Daniel Huppmann, IIASA







Room 2	Thematic group on LCA Chairperson: Gunnar Luderer, PIK Rapporteur: Joeri Rogelj, IIASA	
16:45-17:30	Parallel break-out groups:	
Room 1	Thematic group on Air Pollution Chairperson: Peter Rafaj, IIASA Rapporteur: Matthew Gidden, IIASA	
Room 2	Thematic group on Biodiversity (including irrigation) Chairperson: Detlef van Vuuren, PBL Rapporteur: Daniel Huppmann, IIASA	
17:30-19:00	Coordination Board meeting (only for CB members)	
19:30	Consortium dinner Dinner for all participants	
SATURDAY, 3 DEC	EMBER	
09:00-09:45	Advisory Board feedback	
09:45-10:15	Periodic reporting Johanna Zilliacus, IIASA	
10:15-10:45	Coffee break	
10:45-13:15	Reporting back from parallel sessions Rapporteurs of each WP reports back the main results of the parallel sessions WP leaders responsible for a work plan with timeline for each WP [15+15 min for WPs 1-5, total: 150 min]	
13:15-14:15	Lunch	
14:15-15:15	Open space	
15:15-17:00	 Wrap up session Fast-track timetable: defining details and schedule of key products for summer 2017 (IPCC 1.5C Special Report) Definition of next project meeting(s) – dates and locations 	
SUNDAY, 4 DECEMBER		
tbc	Great Wall tour organized by ERI	